Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jjasd33

Cortisone Shot While On Accutane Question

Recommended Posts

On day 37 of 80 mg accutane..felt a small under the skin bump on the side of my nose/cheek around day 20 which didn't inflame until day 32. now it is big, teardrop shaped, and red so i called my derm to have a cortisone shot tomorrow. now my previous derm said he would not give cortisone shots on accutane because the scarring risk is much greater.

is this true? this derm does not have a problem with issuing them, so im confused. is it a judgment call?

I never have gotten an indentation (knock on wood) but i have had a few cysts that have gone away, but are still felt under the skin, but flat (if you count that as scarring).

i just cannot stand it any longer because i don't think it will go down by itself, so idc il risk the scarring. also, because im on accutane, will the swelling/redness improve quicker or slower than normal? accutane makes skin slower to heal but accutane also aids in inflammation. any insight?

Share this post


Link to post
Share on other sites

who knows? everyone reacts differently to accutane - but I had cortisone shots while on it, no problem at all....I've never heard of that restriction before - no one will do lasers or skin remodeling, but an injection should not be a problem

Share this post


Link to post
Share on other sites

who knows? everyone reacts differently to accutane - but I had cortisone shots while on it, no problem at all....I've never heard of that restriction before - no one will do lasers or skin remodeling, but an injection should not be a problem

how well did they work for you?

Share this post


Link to post
Share on other sites

fine no problem....my problems with accutane had nothing to do with cortisone injections, that was not the issue

good luck to you, accutane works well for most people, I hope you are one of them!

Share this post


Link to post
Share on other sites

Cortisone inhibits healing so i believe that's what your derm is afraid. I don't know if there is actually increased danger.

Share this post


Link to post
Share on other sites

Hey just went to my derm yesterday and he prescribed me accutane. Ive been going there for a few months getting cortisone shots for a few raised scars i have. He said we could keep doing them if i wanted but they arent for acne. I think one or two times he injected it into a cyst but i usually never have one when i go.

I hope this helps but he didnt seem worried or anything about gettin the cortisone shots. Maybe could be different for you depending on where your cysts are located and what not. Once again i get them for scars. He is a very good derm and i trust him alot.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×